Skip to main content
Article
On the orders of periodic diffeomorphisms of 4-manifolds
Duke Mathematical Journal
  • WM Chen, University of Massachusetts - Amherst
Publication Date
2011
Abstract
This paper initiated an investigation on the following question: Suppose that a smooth 4 -manifold does not admit any smooth circle actions. Does there exist a constant C>0 such that the manifold supports no smooth Zp -actions of prime order for p>C ? We gave affirmative results to this question for the case of holomorphic and symplectic actions, with an interesting finding that the constant C in the holomorphic case is topological in nature, while in the symplectic case it involves also the smooth structure of the manifold.
Comments

This is the pre-published version harvested from ArXiv. The published version is located at http://projecteuclid.org/DPubS?service=UI&version=1.0&verb=Display&handle=euclid.dmj/1296662021

Pages
273-310
Citation Information
WM Chen. "On the orders of periodic diffeomorphisms of 4-manifolds" Duke Mathematical Journal Vol. 156 Iss. 2 (2011)
Available at: http://works.bepress.com/weiminchen_chen/8/